Alert archive / Arkansas / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 141, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at May 27, 2000, 12:57 AM CDT for Lawrence County, Arkansas. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 27, 2000, 12:57 AM CDT (05:57 UTC)
- Expired
- May 27, 2000, 1:30 AM CDT
- In force
- 33 min
- Issued by
- NWS Memphis, TN
- Area
- Whole counties
County Lawrence County, AR
The radar
The Memphis radar (KNQA), 136 km from the middle of the area, began a volume at 06:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 26, 10:00 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 6.0 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1692 J/kg
- Mixed-layer CIN
- -31 J/kg
- Mixed-layer LCL
- 1283 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 103 m²/s²
- 0-3 km storm-relative helicity
- 175 m²/s²
- Significant tornado parameter
- 0.8
- Supercell composite
- 15.7
The text
As transmitted, in the capitals the NWS used until 2016.
982 WUUS54 KMEG 270557 SVRMEM ARC075-270630- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MEMPHIS TN 1257 AM CDT SAT MAY 27 2000 THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN LAWRENCE COUNTY IN NORTHEAST ARKANSAS * UNTIL 130 AM CDT * AT 1255 AM CDT...WEATHER RADAR INDICATED A SEVERE THUNDERSTORM 2 MILES WEST OF WALNUT RIDGE...MOVING EAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... COLLEGE CITY...WALNUT RIDGE AROUND 100 AM CDT .THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH YOU SHOULD PREPARE FOR DAMAGING WINDS...LARGE HAIL...AND DEADLY LIGHTNING. SEEK SHELTER IN A STURDY BUILDING AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED..
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 9:30 PM CDT, 3 hours 27 minutes earlier.
Area forecast discussion, May 26, 9:30 PM CDT, 3 hours 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 930 PM CDT FRI MAY 26 2000 MAJOR REWRITE OF ZONE PACKAGE FIRST PERIOD. STORMS OUT OF MID-SOUTH. THEY CHANGED TEMP/DEWPOINT PATTERN AND WINDS HAVE SETTLED A LITTLE MORE THAN GUIDANCE. CHANGED TEMPS/WINDS/GROUPINGS. .MEM...NONE.
In the hours before
Special weather statement, May 26, 7:04 PM CDT, 5 hours 53 minutes before
TNZ003-004-021-052>055-090>092-270030- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 704 PM CDT FRI MAY 26 2000 ...SEVERE THUNDERSTORM WATCH 365 CANCELED FOR PORTIONS WEST TENNESSEE... SEVERE THUNDERSTORM WATCH NUMBER 365 HAS BEEN CANCELED FOR THE FOLLOWING COUNTIES IN WEST TENNESSEE...WEAKLEY...HENRY...CARROLL... MADISON...HENDERSON...DECATUR...CHESTER...HARDEMAN...MCNAIRY AND HARDIN. THE STORMS THAT PROMPTED WATCH 365 HAVE MOVED INTO MIDDLE TENNESSEE. NO MORE STORMS ARE EXPECTED TONIGHT ANYWHERE IN THE MID-SOUTH.
Local storm report, May 26, 8:00 PM CDT, 4 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS
800 PM CDT FRI MAY 26 2000
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARK TREES DOWN. REPORTED BY
HAM RADIO OPERATOR.
0540 PM 2 NE HILLVILLE TN 60 MPH TSTM GUST
05/26/00 HAYWOOD REPORTED BY STORM
SPOTTER.
0540 PM ATWOOD TN WIND DAMAGE
05/26/00 CARROLL TREES AND POWER LINES
DOWN. REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0544 PM HUNTINGDON TN WIND DAMAGE
05/26/00 CARROLL TREES AND POWER LINES
DOWN. REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0557 PM PARIS TN WIND DAMAGE
05/26/00 HENRY TREES AND POWER LINES
DOWN ACROSS ENTIRE
COUNTY. REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0600 PM MEDON TN WIND DAMAGE
05/26/00 MADISON TREES DOWN. REPORTED BY
STORM SPOTTER.
0600 PM TEAGUE TN WIND DAMAGE
05/26/00 HARDEMAN TREES DOWN. REPORTED BY
STORM SPOTTER.
0605 PM SPRINGVILLE TN WIND DAMAGE
05/26/00 HENRY STRUCTURAL DAMAGE.
TREES AND POWER LINES
ALSO DOWN. REPORTED BY
LAW ENFORCEMENT OFFICIAL.
0615 PM 7 S LEXINGTON TN WIND DAMAGE
05/26/00 HENDERSON TREES DOWN. REPORTED BY
STORM SPOTTER.
0620 PM JACKS CREEK TN WIND DAMAGE
05/26/00 CHESTER TREES AND POWER LINES
DOWN. FUNNEL CLOUD ALSO
SIGHTED. REPORTED BY
FIRE DEPARTMENT.
NThe office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 27, 12:06 AM CDT | Severe Thunderstorm Warning | MEG | Lawrence | 54 min |
| May 27, 1:24 AM CDT | Severe Thunderstorm Warning | MEG | Greene | 66 min |
| May 27, 4:06 AM CDT | Severe Thunderstorm Warning | MEG | Lawrence | 39 min |
| May 27, 4:20 AM CDT | Severe Thunderstorm Warning | MEG | Craighead | 40 min |
| May 27, 12:37 PM CDT | Tornado Warning | MEG | Mississippi | 28 min |
| May 27, 12:59 PM CDT | Tornado Warning | MEG | Mississippi | 31 min |
| May 27, 5:05 PM CDT | Severe Thunderstorm Warning | MEG | Phillips | 40 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.